Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 307, NWS Jackson, MS

December 9, 20086 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 10:25 PM CST for 6 counties in Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2008, 10:25 PM CST (04:25 UTC)
Expired
Dec 9, 2008, 11:00 PM CST
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Copiah County, MS, Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 10:50 PM CSTTSTM WND DMG6 Wsw Magee, MSTWO TREES WERE BLOWN DOWN ACROSS A COUNTY RD WSW OF MAGEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 3:51 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
2.7
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 100425
TORJAN
MSC029-031-065-077-085-127-100500-
/O.NEW.KJAN.TO.W.0307.081210T0425Z-081210T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...  
  SOUTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...     
  NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...           
  NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...        
  NORTHWESTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1100 PM CST

* AT 1025 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SONTAG...OR
  16 MILES EAST OF BROOKHAVEN...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  HEBRON AND SHIVERS BY 1040 PM CST...
  9 MILES SOUTHEAST OF PINOLA BY 1045 PM CST...
  6 MILES NORTHWEST OF MOUNT OLIVE BY 1100 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3197 8987 3175 8964 3158 9023 3172 9029
TIME...MOT...LOC 0425Z 247DEG 40KT 3168 9013

$$

BYB
1 follow-up statement
000 
WWUS54 KJAN 100447
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CST TUE DEC 9 2008

MSC029-085-100457-
/O.CAN.KJAN.TO.W.0307.000000T0000Z-081210T0500Z/
LINCOLN MS-COPIAH MS-
1047 PM CST TUE DEC 9 2008

...THE TORNADO WARNING FOR SOUTHEASTERN COPIAH AND NORTHEASTERN
LINCOLN COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI.

LAT...LON 3187 9003 3197 8987 3175 8964 3167 8994
TIME...MOT...LOC 0447Z 247DEG 40KT 3179 8987

$$

MSC031-065-077-127-100500-
/O.CON.KJAN.TO.W.0307.000000T0000Z-081210T0500Z/
COVINGTON MS-LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
1047 PM CST TUE DEC 9 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHEASTERN SIMPSON...NORTHWESTERN JEFFERSON DAVIS...EXTREME
NORTHEASTERN LAWRENCE AND NORTHWESTERN COVINGTON COUNTIES...

AT 1047 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES NORTHEAST OF HEBRON...OR 8 MILES
SOUTHEAST OF PINOLA...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES NORTHWEST OF MOUNT OLIVE BY 1100 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR EASTERN MISSISSIPPI.

LAT...LON 3187 9003 3197 8987 3175 8964 3167 8994
TIME...MOT...LOC 0447Z 247DEG 40KT 3179 8987

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 9:52 PM CST, 33 minutes earlier.

Area forecast discussion, Dec 9, 9:52 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CST TUE DEC 9 2008

.DISCUSSION...JUST SENDING OUT A QUICK UPDATE. SEVERE WEATHER WILL
CONTINUE ACROSS ERN MS ALONG AND AHEAD OF THE COLD FRONT. THERE HAVE
BEEN NUMEROUS REPORTS OF DAMAGE COMING IN AND A POSSIBLE TORNADO IN
RANKIN COUNTY. STORM SURVEYS WILL BE CONDUCTED TOMORROW. BEHIND THE
COLD FRONT COLDER AIR IS FILTERING IN WITH MLU AND TVR HAVING ALREADY
DROPPED INTO THE LOWER 50S. WINDS WILL START TO PICK BACK UP ON THE
BACKSIDE OF OUR SYSTEM AND THE LAKE WIND ADV WILL REMAIN IN EFFECT.
FURTHER UPDATES WILL COME THIS EVENING AS THE SEVERE WEATHER STARTS
TO CLEAR OUT AREA. /CAB/

&&

.PREV DISCUSSION...SHORT TERM...TONIGHT THROUGH THURSDAY SEVERE
WEATHER ONGOING THIS AFTERNOON AS A BAND OF THUNDERSTORMS HAS FORMED
AHEAD OF THE COLD FRONT THAT WILL MOVE THROUGH THE CWFA LATER
TONIGHT. THE COLD FRONT WAS ANALYZED PUSHING THROUGH CENTRAL ARKANSAS
AND INTO NORTHWEST LOUISIANA LATE THIS AFTERNOON. AHEAD OF THE FRONT
THE BAND OF THUNDERSTORMS WORKING OFF A FAVORABLY SHEARED WARM MOIST
AND UNSTABLE ENVIRONMENT. GREATEST FORCING TONIGHT IS STILL EXPECTED
IN THE NORTH BUT LOWER 60 DEW POINTS HAVE HAD A HARD TIME MAKING IT
UP TO HIGHWAY 82. GREATEST MOISTURE AND INSTABILITY IS STILL EXPECTED
OVER THE SOUTHERN TWO THIRDS OF THE AREA. STRONG GRADIENT WINDS AHEAD
OF AND BEHIND THE COLD FRONT SHOULD MEET LOCAL LAKE WIND ADVISORY
CRITERIA TONIGHT AND THE LAKE WIND ADVISORY HAS BEEN EXTENDED.
LOCALLY HEAVY RAINFALL RATES AND TRAINING OF THE STORMS WITHIN THE
LINE HAS LEAD TO FLASH FLOODING IN THE WEST...A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THE REMAINDER OF THE CWFA TONIGHT. RAINFALL RATES IN
EXCESS OF TWO INCHES PER HOUR HAVE BEEN OBSERVED. WIDESPREAD TWO TO
FOUR INCHES OF RAIN CAN BE EXPECTED TONIGHT OVER MOST OF THE AREA.
JUDGING FROM LATEST MSAS ANALYSIS...THE GFS IS A LITTLE TOO FAST WITH
THE MOVEMENT OF THE FRONT THROUGH OUR CWFA TONIGHT BUT THE COLD FRONT
SHOULD BE MOVING INTO OUR SOUTHEAST COUNTIES BY WEDNESDAY MORNING.
ALTHOUGH THE COLD FRONT WILL BE SOUTHEAST OF OUR AREA WEDNESDAY
MORNINGS MODELS STILL SHOW THE DEVELOPMENT OF A SECOND SURFACE LOW
ALONG THE COLD FRONT TO OUR SOUTHEAST. THIS IS IN RESPONSE TO DIGGING
UPPER TROUGH AND FORMING CLOSED LOW OVER THE SOUTHERN PLAINS
WEDNESDAY. THERE IS STILL CONSIDERABLE DIFFERENCE IN THE MODELS WITH
THE TRACK OF THIS LOW AND WITH THE ASSOCIATED CHANCES OF SNOW FOR THE
REGION. THE ECWMF IS FARTHEST NORTH AND FARTHER EAST WITH THE LOW
COMPARED WITH THE NAM AND GFS. THE ACTUAL TRACK OF THE LOW WILL
DETERMINE ANY TROWAL...DEFORMATION...BANDED SNOW AXIS. SURFACE
TEMPERATURES ARE STILL EXPECTED TO REMAIN ABOVE FREEZING WEDNESDAY
INTO THURSDAY. WL NOT MAKE SIGNIFICANT CHANGES FROM PREVIOUS FORECAST
AND KEEP MENTION OF SNOW MIXING IN AND/OR CHANGING OVER BEFORE
SIGNIFICANT PRECIPITATION ENDS THURSDAY. IN ADDITION TO RAIN/SNOW
CHANCES...A COLD AND WINDY DAY LOOKS ON TAP FOR THURSDAY AS HIGHS
STRUGGLE TO CLIMB OUT OF THE 30S. /22/

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE MDLS GET INTO
DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.

PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.

THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/

&&

.AVIATION...WINDY AND RAINY CONDITIONS CONTINUE ACROSS THE REGION.
SUSTAINED WINDS WILL RANGE FROM 15 TO 25 KTS IN MOST LOCATIONS WITH
GUSTS TO 30KTS. THUNDERSTORMS MAY PRODUCE GUSTS TO 50KTS. MOST OF
THE THUNDERSTORM ACTIVITY REMAINS ALONG THE MISSISSIPPI RIVER AND
WILL CONTINUE TO IMPACT GLH/TVR/HEZ THROUGH AT LEAST 00Z. AN AREA OF
RAIN HAS MOVED INTO HBG AND WILL REMAIN LIGHT TO MODERATE. THERE MAY
BE OCCASIONAL DOWNPOURS THAT WILL BRIEFLY REDUCE VISIBILITIES TO
LIFR CONDITIONS. THE RAIN WILL CONTINUE TO MOVE NORTH INTO MEI
THROUGH THE SAME TIME PERIOD. THUNDERSTORMS WILL LIKELY BE MOVING
INTO JAN/GWO BY 00Z ALSO. GTR WILL NOT SEE TOO MANY IMPACTS UNTIL
AFTER 00Z...WHEN LIGHT TO MODERATE RAIN SHOULD DEVELOP OVER THE AREA.
AFTER 01Z...THE LINE OF THUNDERSTORMS SHOULD SHIFT EAST. THERE MAY
BE A FEW STORMS LINGERING AROUND GLH...BUT MOST OF THE IMPACTS WILL
BE AT GWO/JAN UNTIL ABOUT 4-5Z. THE ACTIVITY WILL SHIFT TO
GTR/MEI/HBG AFTER 4Z AND CONTINUE THROUGH 8 OR 9Z. MVFR CONDITIONS
SHOULD PREVAIL ACROSS THE REGION...WITH BRIEF PERIODS OF LIFR
CONDITIONS THROUGH 18Z. THERE MAY BE SOME LIGHT RAIN ACROSS THE AREA
FROM 12-18Z WEDNESDAY. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  49  34  41 / 100  73  94  70
MERIDIAN      51  54  37  42 / 100  79  94  79
VICKSBURG     45  46  34  42 /  94  72  91  57
HATTIESBURG   53  55  38  42 /  99  94  85  50
NATCHEZ       45  47  34  42 /  98  90  97  53
GREENVILLE    41  45  33  46 /  69  45  71  45
GREENWOOD     43  45  33  45 /  94  43  73  63

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR MSZ018-019-
     025>066-072>074.

     FLASH FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR MSZ028>033-
     037>039-043>046-048>066-072>074.

LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR LAZ007>009-015-
     016-023>026.

     FLASH FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR LAZ024-026.

AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR ARZ074-075.

&&

CAB/22/CAB
Hazardous weather outlook, Dec 9, 8:38 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
838 PM CST TUE DEC 9 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-110245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
838 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL
MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

A LAKE WIND ADVISORY IS IN EFFECT UNTIL 4 AM WEDNESDAY MORNING FOR
WINDS BECOMING NORTHWEST AT 10 TO 20 MPH WITH GUSTS OF 30 MPH. THE
WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT MOVING
THROUGH THE AREA TONIGHT. GUSTY NORTHWEST WINDS WILL MAKE DRIVING
HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ALONG EAST TO WEST
ORIENTED HIGHWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED AFTER TONIGHT.

MSZ026>033-036>039-042>066-072>074-110245-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
838 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

SCATTERED SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THIS EVENING.
DAMAGING WIND GUSTS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE.
A SQUALL LINE WILL CONTINUE TO SWEEP ACROSS CENTRAL MISSISSIPPI
TONIGHT AHEAD OF A STRONG COLD FRONT. THE GREATEST RISK FOR SIGNIFICANT
DAMAGING WINDS AND POSSIBLE TORNADOES WILL REMAIN FROM ABOUT UNTIL 3
AM BEFORE THE LINE SHIFTS EAST OF THE AREA.

RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE LIKELY ACROSS THE AREA
TONIGHT. PERIODS OF HEAVY RAINFALL WITH RATES NEAR TWO INCHES PER HOUR MAY
CAUSE FLASH FLOODING AND A WATCH HAS BEEN ISSUED.

IN ADDITION...A LAKE WIND ADVISORY REMAINS IN EFFECT FOR WINDS OF 10
TO 20 MPH WITH GUSTS OF 30 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST
BEHIND THE COLD FRONT AS IT MOVES THROUGH LATE TONIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED AFTER TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Local storm report, Dec 9, 9:24 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TORNADO          4 SSE BRANDON           32.23N 89.99W
12/09/2008                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN ON STAR ROAD AND TREES ON HOUSES. PROBABLE
            TORNADO.

&&

JFAIRLY
Local storm report, Dec 9, 9:29 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TORNADO          4 SE BRANDON            32.24N 89.96W
12/09/2008                   RANKIN             MS   LAW ENFORCEMENT

            PROBABLE TORNADO. DEBRIS DOWN ON HOUSES AND ACROSS
            HIGHWAY 18 NEAR THE ROBINHOOD COMMUNITY.

&&

JFAIRLY
Local storm report, Dec 9, 9:38 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HEAVY RAIN       ROSEDALE                33.85N 91.03W
12/09/2008  E1.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

            WEST BOLIVAR SCHOOL IN ROSEDALE REPORTED WATER COMING IN
            THRU THEIR DOORS, DUE TO SUDDEN DOWNPOUR.

0130 PM     TSTM WND DMG     LIDDIEVILLE             32.14N 91.85W
12/09/2008                   FRANKLIN           LA   UTILITY COMPANY

            POWER OUTAGES WERE REPORTED.

0130 PM     FUNNEL CLOUD     HOLLY BLUFF             32.82N 90.71W
12/09/2008                   YAZOO              MS   PUBLIC

            FUNNEL CLOUD WAS SPOTTED ALONG HWY 16 AND OLD HIGHWAY
            149.

0140 PM     HEAVY RAIN       MOUND BAYOU             33.88N 90.73W
12/09/2008  E1.25 INCH       BOLIVAR            MS   PUBLIC

            LOCALIZED STREET FLOODING IN MOUND BAYOU, DUE TO SUDDEN
            DOWNPOUR.

0145 PM     FUNNEL CLOUD     CLEVELAND               33.74N 90.73W
12/09/2008                   BOLIVAR            MS   EMERGENCY MNGR

            FUNNEL CLOUDS WERE REPORTED BETWEEN CLEVELAND AND BOYLE.

0415 PM     TORNADO          2 SSE LOUISE            32.96N 90.58W
12/09/2008                   HUMPHREYS          MS   STORM CHASER

            REPORTED TORNADO ON THE GROUND IN AN OPEN FIELD NEAR NO 3
            ROAD.

0450 PM     TSTM WND GST     2 S YAZOO CITY          32.83N 90.41W
12/09/2008  E60.00 MPH       YAZOO              MS   STORM CHASER

            POWER LINES AND LARGE LIMBS DOWN.

0450 PM     HAIL             2 S YAZOO CITY          32.83N 90.41W
12/09/2008  E1.75 INCH       YAZOO              MS   STORM CHASER

            GOLFBALL SIZE HAIL REPORTED 2 MILES SOUTH OF YAZOO CITY
            ON OLD HWY 49.

0459 PM     TORNADO          3 SE YAZOO CITY         32.83N 90.38W
12/09/2008                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 49 AND LARGE SIGN BLOWN DOWN

0500 PM     TORNADO          1 SSE YAZOO CITY        32.85N 90.40W
12/09/2008                   YAZOO              MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD.
            TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND
            BROADWAY.

0500 PM     TORNADO          3 E YAZOO CITY          32.86N 90.36W
12/09/2008                   YAZOO              MS   STORM CHASER

            STORM CHASER REPORTS SIGNIFICANT DAMAGE ALONG HWY 16 EAST
            OF YAZOO CITY. HOMES DAMAGED...OUTBUILDING
            OBLITERATED...NUMEROUS TREES ACROSS ROAD...BUSINESS
            DAMAGED WITH WINDOWS BLOWN OUT. COULD NOT GO ANY FARTHER
            EAST ON ROAD DUE TO TREES ACROSS THE HIGHWAY.

0517 PM     TORNADO          COXBURG                 33.00N 90.21W
12/09/2008                   HOLMES             MS   LAW ENFORCEMENT

            TREES DOWN AND A HOUSE DAMAGED IN COXBURG.

0620 PM     TORNADO          3 ESE COXBURG           32.98N 90.16W
12/09/2008                   HOLMES             MS   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN. HOUSES AND A CHURCH DAMAGED.

0635 PM     TSTM WND GST     WEST                    33.20N 89.78W
12/09/2008  E60.00 MPH       HOLMES             MS   PUBLIC

0645 PM     TSTM WND DMG     KILMICHAEL              33.44N 89.57W
12/09/2008                   MONTGOMERY         MS   LAW ENFORCEMENT

            TREES DOWN. HOUSE DAMAGED.

0650 PM     TSTM WND DMG     6 NW YOKENA             32.24N 91.01W
12/09/2008                   WARREN             MS   TRAINED SPOTTER

            TREES DOWN. DAMAGE TO VEHICLES WITH BROKEN WINDOWS AND
            BRANCHES IN THEM. BRIEF FUNNEL CLOUD ALSO WAS REPORTED.

0720 PM     HAIL             VICKSBURG               32.33N 90.87W
12/09/2008  E1.00 INCH       WARREN             MS   TRAINED SPOTTER

            NICKEL TO QUARTER HAIL IN VICKSBURG.

0750 PM     TORNADO          1 N HAMBURG             31.59N 91.07W
12/09/2008                   FRANKLIN           MS   EMERGENCY MNGR

            REPORT OF TORNADO TOUCHDOWN. TREES DOWN AND ONE HOME
            DESTROYED

0750 PM     HAIL             4 SE MIZE               31.83N 89.51W
12/09/2008  E0.75 INCH       SMITH              MS   PUBLIC

            PENNY SIZE HAIL REPORTED BETWEEN MIZE AND TAYLORSVILLE.

0830 PM     TSTM WND DMG     10 SW HAZLEHURST        31.76N 90.51W
12/09/2008                   COPIAH             MS   EMERGENCY MNGR

            TREE DOWN AT THE INTERSECTION OF HWY 28 AND MERCY SEAT
            ROAD

0835 PM     FLASH FLOOD      CLINTON                 32.34N 90.33W
12/09/2008                   HINDS              MS   TRAINED SPOTTER

            2 INCHES OF RAIN ON EDGES OF STREET AT HWY 80 AND
            SPRINGRIDGE.

0843 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
12/09/2008                   COPIAH             MS   EMERGENCY MNGR

            TWO HOUSES HAVE TREES ON THEM. THERE IS ALSO A TREE DOWN
            ON HWY 27 EAST OF CRYSTAL SPRINGS. POSSIBLE TORNADO.

0921 PM     TORNADO          4 SSE BRANDON           32.23N 89.99W
12/09/2008                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN ON STAR ROAD AND TREES ON HOUSES. PROBABLE
            TORNADO.

0925 PM     TORNADO          4 SE BRANDON            32.24N 89.96W
12/09/2008                   RANKIN             MS   LAW ENFORCEMENT

            PROBABLE TORNADO. DEBRIS DOWN ON HOUSES AND ACROSS
            HIGHWAY 18 NEAR THE ROBINHOOD COMMUNITY.

&&

JFAIRLY
Local storm report, Dec 9, 9:54 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
954 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     3 NNW DUFFEE            32.53N 88.94W
12/09/2008                   NEWTON             MS   EMERGENCY MNGR

            TREES DOWN ACROSS CHUNKY-DUFFEE ROAD...PROBABLE TORNADO

&&

AEG
Local storm report, Dec 9, 10:11 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     6 S CARTHAGE            32.66N 89.53W
12/09/2008                   LEAKE              MS   EMERGENCY MNGR

            TREE DOWN ACROSS ROAD AT HIGHWAY 35 SOUTH AND 487 NEAR
            TWIN CITY.

&&

JFAIRLY
Local storm report, Dec 9, 10:17 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     NATCHEZ                 31.55N 91.39W
12/09/2008                   ADAMS              MS   EMERGENCY MNGR

            TREES ON AT LEAST 2 STRUCTURES ON OAKLAND DRIVE AND
            ARROWHEAD DRIVE. THERE IS ROOF DAMAGE TO A CONOCO
            STATION. TREES ARE DOWN ON AT LEAST 8 ROADS. TREES ARE
            DOWN AND BLOCKING JOHN HART JUNCTION AND LOWER WOODVILLE
            ROAD.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 6:05 PM CSTTornado WarningJANYazoo40 min
Dec 9, 6:16 PM CSTTornado WarningJANYazoo44 min
Dec 9, 6:19 PM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more10 hr
Dec 9, 6:19 PM CSTTornado WarningJANAttala, Holmes41 min
Dec 9, 6:27 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery48 min
Dec 9, 6:29 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren46 min
Dec 9, 6:30 PM CSTTornado WarningJANHolmes33 min
Dec 9, 6:33 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith42 min
Dec 9, 6:34 PM CSTTornado WarningJANCarroll, Choctaw, Montgomery, Webster41 min
Dec 9, 6:43 PM CSTTornado WarningJANYazoo47 min
Dec 9, 6:52 PM CSTTornado WarningJANAttala, Carroll, Choctaw, Montgomery38 min
Dec 9, 6:53 PM CSTTornado WarningJANClaiborne, Warren52 min
Dec 9, 6:55 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson20 min
Dec 9, 7:10 PM CSTTornado WarningJANAttala, Holmes50 min
Dec 9, 7:20 PM CSTTornado WarningJANChoctaw, Webster40 min
Dec 9, 7:29 PM CSTTornado WarningJANClaiborne, Hinds, Madison, Warren, Yazoo46 min
Dec 9, 7:30 PM CSTTornado WarningJANAttala45 min
Dec 9, 7:32 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson43 min
Dec 9, 7:35 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Newton, Smith40 min
Dec 9, 7:43 PM CSTTornado WarningJANCovington, Jasper, Newton, Smith47 min
Dec 9, 7:52 PM CSTTornado WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln23 min
Dec 9, 7:55 PM CSTTornado WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith50 min
Dec 9, 8:04 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo41 min
Dec 9, 8:07 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster68 min
Dec 9, 8:16 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Hinds, Jefferson, Lincoln and 3 more44 min
Dec 9, 8:20 PM CSTFlash Flood WarningJANAdams, Attala, Carroll, Choctaw, Claiborne, Clay and 22 more3 hr
Dec 9, 8:24 PM CSTRiver Flood WarningJANAttala, Holmes10 days
Dec 9, 8:24 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Winston51 min
Dec 9, 8:24 PM CSTTornado WarningJANCopiah, Hinds36 min
Dec 9, 8:36 PM CSTTornado WarningJANJasper, Newton, Scott, Smith39 min
Dec 9, 8:44 PM CSTSevere Thunderstorm WarningJANMadison, Rankin, Scott46 min
Dec 9, 8:52 PM CSTTornado WarningJANClay, Lowndes, Oktibbeha32 min
Dec 9, 8:58 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson35 min
Dec 9, 9:06 PM CSTTornado WarningJANRankin, Scott, Smith39 min
Dec 9, 9:08 PM CSTTornado WarningJANJasper, Kemper, Lauderdale, Neshoba, Newton, Noxubee37 min
Dec 9, 9:15 PM CSTTornado WarningJANAttala, Leake, Scott31 min
Dec 9, 9:35 PM CSTTornado WarningJANScott25 min
Dec 9, 9:40 PM CSTTornado WarningJANNeshoba, Winston40 min
Dec 9, 9:41 PM CSTTornado WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee49 min
Dec 9, 10:01 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott44 min
Dec 9, 10:04 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson41 min
Dec 9, 10:07 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln38 min
Dec 9, 10:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha45 min
Dec 9, 10:24 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith51 min
Dec 9, 10:27 PM CSTTornado WarningJANKemper, Noxubee18 min
Dec 9, 10:42 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton48 min
Dec 9, 10:49 PM CSTTornado WarningJANKemper, Noxubee26 min
Dec 9, 10:50 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln, Marion40 min
Dec 9, 10:58 PM CSTTornado WarningJANSimpson, Smith18 min
Dec 9, 10:59 PM CSTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion31 min
Dec 9, 11:21 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith39 min
Dec 9, 11:24 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton66 min
Dec 9, 11:27 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith33 min
Dec 9, 11:32 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Marion43 min
Dec 9, 11:53 PM CSTSevere Thunderstorm WarningJANNoxubee52 min
Dec 9, 11:55 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith35 min
Dec 9, 11:59 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton46 min
Dec 10, 12:05 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Marion, Smith25 min
Dec 10, 12:24 AM CSTTornado WarningJANJasper, Smith21 min
Dec 10, 12:27 AM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith48 min
Dec 10, 12:30 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale45 min
Dec 10, 12:59 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale46 min
Dec 10, 1:03 AM CSTTornado WarningJANJasper, Jones27 min
Dec 10, 1:19 AM CSTRiver Flood WarningJANCarroll, Leflore33 hr
Dec 10, 1:23 AM CSTSevere Thunderstorm WarningJANClarke, Jasper67 min
Dec 10, 1:30 AM CSTSevere Thunderstorm WarningJANJones32 min
Dec 10, 5:25 AM CSTWinter Storm WatchJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 26 more11 hr
Dec 10, 4:13 PM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more18 hr
Dec 10, 4:24 PM CSTWinter Storm WarningJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more23 hr
Dec 10, 4:24 PM CSTWinter Weather AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more18 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.